|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
Is your gastroenterologist someone with an interest in the pancreas? Have you ever gotten a second opinion over the years?
If your gastro thinks your symptoms are due to bile refluxing back from the small intestines back into the stomach then that is likely gastroparesis. The cholestyramine might help the diarrhea, but probably not the reflux.
Did the GI mention gastroparesis as a possible cause?
Feeling full after only eating a little, reflux, upset stomach with eating, decreased appetite are all seen with gastroparesis too.
Were you on reglan in the past?
I would say if your reflux symptoms are not improving in two weeks, call the doctor and ask if you can give reglan a try.
Try not to worry too much about the weight loss, as it is most likely just related to your GI issues. But I am a little concerned that you aren't getting enough nutrition. Maybe check in with your primary care doctor for a general check up too (check some lab tests and the vitamin D, iron etc..). And when you go back to see the GI, also ask if anything else should be checked in light of all of your diarrhea and likely decreased nutritional intake. You might benefit from adding some supplements to your diet for awhile until you get this under control.
Reply to this message | Return to Main Message List